Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 265, NWS Omaha, NE

August 6, 2011Antelope County, Boone County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 6, 2011, 6:39 PM CDT for Antelope County, Boone County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2011, 6:39 PM CDT (23:39 UTC)
Expired
Aug 6, 2011, 7:45 PM CDT
In force
66 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Antelope County, NE, Boone County, NE

The radar

The Omaha radar (KOAX), 157 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 5:32 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:44 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 6, 3:44 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
344 PM CDT SAT AUG 6 2011

.SHORT TERM...TONIGHT.
NOT MAKING ANY SIGNIFICANT CHANGES TO THE OVERNIGHT FORECAST. SKIES
HAVE CLEARED ACROSS EASTERN NEBRASKA AND WESTERN IOWA THIS AFTERNOON
ALLOWING FOR GOOD SURFACE HEATING. THIS SHOULD HELP DESTABILIZE THE
ATMOSPHERE AHEAD OF THE APPROACHING COLD FRONT AND ERODE WHAT CAP WE
HAVE. BEST UPPER SUPPORT IS STILL EXPECTED TO REMAIN FAIRLY WELL
NORTH OF THE FORECAST AREA...BUT LOW LEVEL CONVERGENCE AND WEAK
UPPER SUPPORT STILL POINTS TO A SCATTERED TO BROKEN LINE OF
CONVECTION ADVANCING ACROSS THE AREA THROUGH THE EVENING...EXITING
THE SOUTHEAST BEFORE SUN UP. INSTABILITY AND 0-6KM SHEAR ARE STILL
FORECAST TO BE SUFFICIENT FOR AT LEAST ISOLATED SEVERE
THUNDERSTORMS. DO NOT BELIEVE COVERAGE WILL BE HIGH ENOUGH RIGHT NOW
TO ADD SEVERE WORDING TO THE PRODUCTS.
&&

.LONG TERM...SUNDAY THROUGH SATURDAY

THERE WILL BE A BRIEF BREAK IN THUNDERSTORM ACTIVITY DURING THE
MORNING HOURS SUNDAY...BEFORE THE NEXT SYSTEM MOVES THROUGH IN FAST
NORTHWEST FLOW. RAIN CHANCES DURING THE AFTERNOON HOURS WILL BE
HIGHEST IN THE SOUTHWEST ZONES...BUT WILL STILL BE LOW END CHANCE
POPS. WITH MOISTURE CONTINUING TO INCREASE AHEAD OF WARM FRONT
MOVING NORTH SUNDAY NIGHT...HAVE INCREASED POPS AREA WIDE...
ESPECIALLY AFTER MIDNIGHT...BUT HAVE HELD OFF ON GOING LIKELY
WORDING. THIS WILL HAVE TO BE MONITORED...AS MODELS ARE COMING INTO
AGREEMENT OF DEVELOPMENT ALONG THIS BOUNDARY. WHILE SEVERE WEATHER
IS A POSSIBILITY...MAINLY WINDS...ANY ELEVATED STORM COULD BRING
LARGE HAIL...AND FLOODING WILL BE A CONCERN WITH ANY TRAINING STORMS.

IN THE FAST MOVING FLOW...ANOTHER COLD FRONT WILL ENTER THE AREA
MONDAY AFTERNOON AND OVERNIGHT. WHILE SEVERE STORMS CAN NOT BE RULED
OUT...THE BEST CHANCES WILL BE SOUTH OF THE AREA.

NORTHWEST FLOW WILL CONTINUE THROUGH THE EXTENDED...WITH SEVERAL
SHORTWAVES MOVING ACROSS THE AREA. THUNDERSTORMS CHANCES WILL
CONTINUE...BUT WILL BE SCATTERED IN NATURE.
&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

ALL SITES HAVE IMPROVED TO VFR AND EXPECT VFR CONDITIONS TO PREVAIL
THROUGH THIS FORECAST PERIOD OUTSIDE OF CONVECTIVE ACTIVITY.
ISOLATED CONVECTION IS POSSIBLE AREA WIDE AFTER 20Z...BUT MAIN
THREAT WILL BE BE WITH MORE ORGANIZED SCATTERED CONVECTION AHEAD OF
AN APPROACHING COLD FRONT. BEST CHANCES FOR KOFK BETWEEN 22Z AND
02Z...KOMA 03Z TO 07Z...AND KLNK 04Z TO 08Z. SOUTHERLY WINDS WILL
CONTINUE AROUND 8 TO 12 KTS AHEAD OF THE FRONT...BECOMING NORTHWEST
BEHIND THE STORMS.
&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SENA/NIPPER
Hazardous weather outlook, Aug 6, 4:21 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
421 PM CDT SAT AUG 6 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
421 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA THIS EVENING.
A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY HAZARDS.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI
RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

INTERMITTENT THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF
THE AREA INTO EARLY NEXT WEEK AS NUMEROUS WEATHER DISTURBANCES
MOVE ACROSS THE PLAINS. A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE SUNDAY NIGHT...AND THERE MAY BE ANOTHER THREAT FOR STRONG
STORMS MONDAY AFTERNOON AND MONDAY NIGHT.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.

FOBERT

In the hours before

Local storm report, Aug 6, 6:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             3 SW DAVID CITY         41.22N 97.17W
08/06/2011  E1.00 INCH       BUTLER             NE   PUBLIC

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:51 AM CDTDense Fog AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 23 more5 hr
Aug 6, 6:25 PM CDTSevere Thunderstorm WarningOAXButler, Saunders24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.